Funnel Cloud, Montgomery
- When
- June 10, 10:40 AM CST
- Where
- Montgomery County, Lake Conroe Dam
- Reported by
- Law Enforcement
- Coordinates
- 30.350, -95.550
A funnel cloud was sighted near the Lake Conroe Dam.
The environment was favorable for funnel cloud formation.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
The environment was favorable for funnel cloud formation.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 10, 10:36 AM CST, 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1136 AM CDT TUE JUN 10 2008 .DISCUSSION... MESO-HIGH NEAR LUFKIN WILL AID CONVECTION IN PROPAGATING INTO SOUTHEAST TEXAS. RAISED POPS AS STORMS MOVE INTO HARRIS... MONTGOMERY AND GRIMES COUNTIES. STILL NOT SURE HOW FAR SOUTH THIS SYSTEM WILL GET BEFORE IT FALLS APART AND NOT CONFIDENT THAT RAINFALL (MUCH NEEDED) WILL GET TO INTO THE COASTAL COUNTIES WHICH HAVE BEEN SO DRY FOR TWO MONTHS. NEW ZONES ALREADY OUT. 43 && .PREV DISCUSSION... /ISSUED 1011 AM CDT TUE JUN 10 2008/ DISCUSSION... A WELL ORGANIZED MCS CONTINUES TO PROPAGATE INTO THE AREA. CONVERGENCE ON THE LEADING EDGE OF THE MCS IS QUITE WEAK BUT DECENT PWS AND NO CAPPING WIL ALLOW THE MCS TO HANG ON A BIT LONGER THAN PREVIOUSLY EXPECTED. STILL EXPECTING THIS SYSTEM TO WEAKEN AS IT APPROACHES HOUSTON METRO BUT HAVE BUMPED POPS UP FOR THE LATE MORNING INTO THE EARLY AFTERNOON AS THIS COMPLEX SAGS SOUTHWARD. TEMPS ARE A BIT TRICKY AS CLOUD COVER WILL LIMIT HEATING OVER THE EASTERN 2/3RDS OF THE CWA. KHGX-88D IS STILL INOPERABLE BUT HOPES ARE HIGH THAT THE RADAR WILL BE OPERATIONAL BY NOON. HAVE ALREADY ISSUED A NEW SET OF ZONES AND ANOTHER UPDATE WILL PROBABLY BE ISSUED AROUND NOON. 43 PREV DISCUSSION... /ISSUED 300 AM CDT TUE JUN 10 2008/ DISCUSSION... MID-LEVEL SHORT WV IS PASSING TO THE NORTH AND IS RESPONSIBLE FOR THE CONVECTION NEAR OUR NE ZONES AND OFF TO THE NE. WILL LIKELY SEE AT LEAST ISOLATED CONVECTION DEVELOP ACROSS THE NE ZONES EARLY THIS MORNING...AS THERE IS VERY LITTLE CAPPING AND DEEPER MOISTURE ACROSS THIS AREA. FOR TODAY...PW VALUES WILL INCREASE ACROSS THE EASTERN HALF OF THE AREA DURING THE DAY AS DEEPER MOISTURE SAGS S/SE FROM NE TX. LIGHTER SFC WINDS WILL ALSO ALLOW MORE OF A SEABREEZE CIRCULATION TO DEVELOP WHEN COMPARED TO PREVIOUS AFTERNOONS. THIS SHOULD RESULT IN SCT AFT SHWRS/TSTMS GENERALLY ALONG AND EAST OF I-45. FURTHER W/SW ONLY EXPECT ISOLATED SHWRS/TSTMS TODAY. MOISTURE LEVELS WILL DECREASE ACROSS THE AREA ON WED AND THU...THEN INCREASE ON FRI AND SAT AS TROPICAL MOISTURE TEMPORARILY PUSHES N INTO PORTIONS OF SE TX. FOLLOWED THE GFS SOLN CLOSELY AS IT APPEARS TO HAVE A GOOD HANDLE ON CURRENT CONDITIONS AND IS FAIRLY CONSISTENT WITH EARLIER RUNS IN THE EXTENDED TIME FRAME. THE MID/UPPER RIDGE WILL REMAIN THE DOMINATE FEATURE. IT DOES LOOK TO BRIEFLY WEAKEN AND SHIFT WEST ON SAT AS ANOTHER MID/UPPER SHRT WV MOVES ACROSS TO THE NORTH AND WEAKENS THE WESTERN PERIPHERY. EXPECT THE RIDGE TO PROVIDE PLENTY OF SUBSIDENCE EARLY NEXT WEEK CONTINUING THE LOW CHCS AND HOT AFT TEMPS. I CONTINUED THE TREND OF FORECASTING A DEGREE OR TWO ABOVE THE GUIDANCE TEMPS FOR MOST DAYS IN THE FORECAST PERIOD. 33 AVIATION... EXPECT MAINLY VFR CONDITIONS FOR TODAY. SOME BRIEF MVFR CEILINGS ARE POSSIBLE FROM EARLY THIS MORNING THROUGH SHORTLY AFTER SUNRISE. WILL KEEP MENTIONING CBS AT ALL INLAND TAFS AND MONITOR THE RADAR FOR THE POSSIBILITY OF SHRA/TSRA AS ACTIVITY UP NORTH (OR THE BOUNDARY FROM THE ACTIVITY UP NORTH) GRADUALLY WORKS ITS WAY SOUTHWARD INTO OUR AREA. VFR CONDITIONS ARE ANTICIPATED TONIGHT THROUGH WEDNESDAY MORNING. 42 MARINE... COASTAL WATER WINDS SHOULD WEAKEN TODAY AS THE GRADIENT RELAXES. CAUTION FLAGS FOR THE 00-60 NM WATERS WILL EXPIRE AT 7 AM. CAUTION MIGHT BE NEEDED AGAIN ON WEDNESDAY NIGHT OR THURSDAY AS WINDS AND SEAS COME UP A LITTLE...AND THESE FLAGS (FOR MAINLY ELEVATED SEAS) MAY NEED TO CONTINUE THROUGH THE END OF THE WEEK. THE UPCOMING WEEKEND LOOKS QUIET WITH 2 TO 4 FOOT SEAS AND 5 TO 10 KNOT SOUTH TO SOUTHWEST WINDS. 42 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 95 76 96 76 95 / 30 10 10 10 10 HOUSTON (IAH) 94 76 95 77 94 / 60 10 10 10 10 GALVESTON (GLS) 90 81 90 80 90 / 30 20 20 20 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...43
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 610 AM CDT TUE JUN 10 2008 TXZ163-164-176>179-195>200-210>214-226-227-235>238-111100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 610 AM CDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Houston radar (KHGX), 108 km away, was scanning. The volume nearest the first event began at 16:38 UTC.
2 funnel cloud. Local standard time, as filed.
A funnel cloud was sighted near the Lake Conroe Dam.
A funnel cloud was sighted near the Woodlands.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 117634, 117631.